Alert archive / Missouri / Tornado Warnings in 2006

Tornado Warning 29, NWS Springfield, MO

March 12, 2006Barry County, Lawrence County, Missouri

NWS Springfield, MO issued this tornado warning at Mar 12, 2006, 9:36 PM CST for Barry County, Lawrence County, Missouri. It was in force for 54 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 12, 2006, 9:36 PM CST (03:36 UTC)
Expired
Mar 12, 2006, 10:30 PM CST
In force
54 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Barry County, MO, Lawrence County, MO

The radar

The Springfield radar (KSGF), 53 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 9:54 PM CSTHAIL 1.5Monett, MOPING PONG SIZE HAIL REPORTED ALONG I-44 AT MILE MARKER 37
Mar 12, 10:00 PM CSTHAIL 1.752 N Monett, MO
Mar 12, 10:08 PM CSTFUNNEL CLOUDMonett, MOFUNNEL CLOUD REPORTED ON EAST SIDE OF MONETT AT 60 AND BUSINESS 60. SPOTTERS REPORT FUNNEL CLOUD IS GROWING IN SIZE
Mar 12, 10:08 PM CSTTORNADO 21 N Verona, MO*** 1 FATAL, 1 INJ *** DAMAGE SURVEY FOUND TORNADO TRACK BEGAN APPROXIMATELY 1 MILE NORTH OF VERONA AND CONTINUED NORTHEASTWARD CROSSING INTO WESTERN CHRISTIAN COUNTY COUNTY JUST NORTHEAST OF MARIONVILLE. SEMA REPORTS THAT 25 HOMES WERE DESTROYED AND 48 HOMES
Mar 12, 10:08 PM CSTTORNADO 21 N Verona, MO*** 1 FATAL, 1 INJ *** DAMAGE SURVEY FOUND TORNADO TRACK BEGAN APPROXIMATELY 1 MILE NORTH OF VERONA AND CONTINUED NORTHEASTWARD CROSSING INTO WESTERN CHRISTIAN COUNTY COUNTY JUST NORTHEAST OF MARIONVILLE. SEMA REPORTS THAT 25 HOMES WERE DESTROYED AND 48 HOMES
Mar 12, 10:13 PM CSTTORNADO5 N Aurora, MO5 HOMES DESTROYED AND 2 MOBILE HOMES DESTROYED. POSSIBLE TORNADO DAMAGE.
Mar 12, 10:15 PM CSTHAIL 1.751 W Chesapeake, MO
Mar 12, 10:15 PM CSTTORNADO 22 N Marionville, MO*** 1 FATAL, 1 INJ *** DAMAGE SURVEY FOUND TORNADO TRACK BEGAN APPROXIMATELY 1 MILE NORTH OF VERONA AND CONTINUED NORTHEASTWARD CROSSING INTO WESTERN CHRISTIAN COUNTY JUST NORTHEAST OF MARIONVILLE. SEMA REPORTS THAT 21 HOMES WERE DESTROYED AND 46 HOMES WERE DA
Mar 12, 10:15 PM CSTTORNADO2 Nw Marionville, MOREPORTS CONSIDERABLE DAMAGE NEAR STATE ROUTE 1220 AND 2180. TURKEY HOUSES TOTALLY FLATTENED. MULTIPLE HOUSE ROOFS DAMAGED. POWER LINES DOWN ACROSS ROAD. MULTIPLE TREES DOWN.
Mar 12, 10:15 PM CSTTORNADOMarionville, MO*** 1 FATAL *** KY3 TV REPORTED THAT A 63 YEAR OLD MAN HAD DIED FROM INJURIES SUSTAINED FROM A TORNADO.
Mar 12, 10:17 PM CSTTORNADO2 N Marionville, MONO POWER TO THE CITY OF MARIONVILLE. ALONG HIGHWAY 14...THERE IS A TRAILER IN THE ROAD. ALONG ZZ HIGHWAY NORTH OF MARIONVILLE...A HOUSE IS DESTROYED. THIS IS POSSIBLE TORNADO DAMAGE.
Mar 12, 10:22 PM CSTTSTM WND GST 90Marionville, MO
Mar 12, 10:39 PM CSTTORNADOMarionville, MONO POWER TO THE CITY OF MARIONVILLE. ALONG HIGHWAY 14...THERE IS A TRAILER IN THE ROAD. ALONG ZZ HIGHWAY NORTH OF MARIONVILLE...A HOUSE IS DESTROYED. THIS IS POSSIBLE TORNADO DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this tornado warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 11:49 AM CSTTornado WatchSPC10 hr
Mar 12, 8:42 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.6 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1549 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1549 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1450 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
1.5
Supercell composite
13.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KSGF 130336
TORSGF
MOC009-109-130430-
/O.NEW.KSGF.TO.W.0029.060313T0336Z-060313T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
936 PM CST SUN MAR 12 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN BARRY COUNTY IN MISSOURI.
  SOUTHERN LAWRENCE COUNTY IN MISSOURI.

* UNTIL 1030 PM CST.

* AT 935 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A TORNADO 8 MILES SOUTH OF GRANBY...OR 8 MILES SOUTHEAST OF NEOSHO.
  THE TORNADO WAS MOVING EAST AT 50 MPH.

* THE TORNADO WILL BE...
  6 MILES NORTH OF WHEATON BY 945 PM CST.
  NEAR MONETT BY 955 PM CST.
  NEAR VERONA BY 1005 PM CST.
  NEAR AURORA BY 1010 PM CST.
  NEAR MARIONVILLE BY 1015 PM CST.

TRAINED SPOTTERS HAVE REPORTED A TORNADO ON THE GROUND...AND A 
SECOND TORNADO IS FORMING TO THE SOUTHEAST OF THE FIRST TORNADO

THE TOWNS OF PLEASANT RIDGE AND MADRY ARE ALSO IN THE PATH OF THIS
TORNADIC STORM.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3705 9406 3672 9407 3681 9361 3716 9362

$$

IZZI
6 follow-up statements
000 
WWUS53 KSGF 130353 RRA
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
952 PM CST SUN MAR 12 2006

MOC009-109-130430-
/O.CON.KSGF.TO.W.0029.000000T0000Z-060313T0430Z/
LAWRENCE MO-BARRY MO-
952 PM CST SUN MAR 12 2006

...A TORNADO WARNING REMAINS IN EFFECT FOR BARRY AND LAWRENCE
COUNTIES UNTIL 1030 PM CST...

AT 948 PM CST...TRAINED WEATHER SPOTTERS REPORTED A TORNADO.  THE
TORNADO WAS LOCATED 5 MILES SOUTHWEST OF PIERCE CITY...OR 7 MILES
WEST OF MONETT...AND MOVING EAST AT 60 MPH.

THIS STORM HAS A HISTORY OF PRODUCING SIGNIFICANT DAMAGE WITH 
INJURIES ACROSS NEWTON COUNTY.

THE TORNADO WILL BE...
  NEAR VERONA BY 1000 PM CST.
  NEAR AURORA BY 1005 PM CST.
  NEAR MARIONVILLE BY 1010 PM CST.

THE TOWNS OF FREISTATT AND PLEASANT RIDGE ARE ALSO IN THE PATH OF
THIS TORNADO.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3699 9406 3681 9406 3687 9363 3716 9362

$$

IZZI / CRAMER
000 
WWUS53 KSGF 130355
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
955 PM CST SUN MAR 12 2006

MOC009-109-130430-
/O.CON.KSGF.TO.W.0029.000000T0000Z-060313T0430Z/
LAWRENCE MO-BARRY MO-
955 PM CST SUN MAR 12 2006

...A TORNADO WARNING REMAINS IN EFFECT FOR BARRY AND LAWRENCE
COUNTIES UNTIL 1030 PM CST...

AT 953 PM CST...TRAINED WEATHER SPOTTERS REPORTED A TORNADO.  THE 
TORNADO WAS LOCATED ONE MILE SOUTH OF PIERCE CITY...OR NEAR 
MONETT...AND MOVING NORTHEAST AT 55 MPH.

THE TORNADO WILL BE...
  NEAR VERONA BY 1005 PM CST.
  NEAR AURORA BY 1010 PM CST.
  NEAR MARIONVILLE BY 1015 PM CST.

THE TOWNS OF FREISTATT AND PLEASANT RIDGE ARE ALSO IN THE PATH OF
THIS TORNADO.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO STRONG TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY

LAT...LON 3699 9406 3681 9406 3687 9363 3716 9362

$$

IZZI / CRAMER
000 
WWUS53 KSGF 130404
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1004 PM CST SUN MAR 12 2006

MOC009-109-130430-
/O.CON.KSGF.TO.W.0029.000000T0000Z-060313T0430Z/
LAWRENCE MO-BARRY MO-
1004 PM CST SUN MAR 12 2006

...A TORNADO WARNING REMAINS IN EFFECT FOR BARRY AND LAWRENCE
COUNTIES UNTIL 1030 PM CST...

AT 1002 PM CST...TRAINED WEATHER SPOTTERS REPORTED A TORNADO.  THE
TORNADO WAS LOCATED NEAR VERONA...OR NEAR MONETT...AND MOVING EAST AT
45 MPH.

THE TORNADO WILL BE...
  NEAR AURORA BY 1010 PM CST.
  NEAR MARIONVILLE BY 1020 PM CST.

THE TOWNS OF FREISTATT AND PLEASANT RIDGE ARE ALSO IN THE PATH OF
THIS TORNADO.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY

LAT...LON 3702 9393 3685 9390 3687 9363 3716 9362

$$

CRAMER
000 
WWUS53 KSGF 130414
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1014 PM CST SUN MAR 12 2006

MOC009-130424-
/O.CAN.KSGF.TO.W.0029.000000T0000Z-060313T0430Z/
BARRY MO-
1014 PM CST SUN MAR 12 2006

...THE TORNADO WARNING FOR BARRY COUNTY HAS BEEN CANCELLED...

AT 1010 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
SOUTHERN BARRY COUNTY.

LAT...LON 3704 9382 3693 9380 3693 9363 3716 9362

$$

MOC109-130430-
/O.CON.KSGF.TO.W.0029.000000T0000Z-060313T0430Z/
LAWRENCE MO-
1014 PM CST SUN MAR 12 2006

...A TORNADO WARNING REMAINS IN EFFECT FOR LAWRENCE COUNTY UNTIL 1030
PM CST...

AT 1010 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS 
STORM WAS LOCATED NEAR AURORA...AND MOVING EAST AT 50 MPH.

THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN LAWRENCE
COUNTY...INCLUDING THE TOWNS OF AURORA AND MARIONVILLE.

MOBILE HOMES ARE EASILY DESTROYED BY TORNADIC WINDS AND SHOULD BE
EVACUATED FOR A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT
IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.

LAT...LON 3704 9382 3693 9380 3693 9363 3716 9362

$$

CRAMER
000 
WWUS53 KSGF 130417
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1017 PM CST SUN MAR 12 2006

MOC109-130430-
/O.CON.KSGF.TO.W.0029.000000T0000Z-060313T0430Z/
LAWRENCE MO-
1017 PM CST SUN MAR 12 2006

...A TORNADO WARNING REMAINS IN EFFECT FOR LAWRENCE COUNTY UNTIL 1030
PM CST...

AT 1015 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO..  THIS DANGEROUS
STORM WAS LOCATED NEAR MARIONVILLE...OR NEAR AURORA...AND MOVING EAST
AT 50 MPH.

THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN LAWRENCE
COUNTY...INCLUDING THE TOWN OF MARIONVILLE.

MOBILE HOMES ARE EASILY DESTROYED BY TORNADIC WINDS AND SHOULD BE
EVACUATED FOR A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT
IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.

GOLF BALL SIZE HAIL HAS BEEN REPORTED WITH THIS STORM.

LAT...LON 3703 9381 3693 9380 3693 9363 3714 9361

$$

IZZI / CRAMER
000 
WWUS53 KSGF 130425
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1025 PM CST SUN MAR 12 2006

MOC109-130435-
/O.EXP.KSGF.TO.W.0029.000000T0000Z-060313T0430Z/
LAWRENCE MO-
1025 PM CST SUN MAR 12 2006

...THE TORNADO WARNING FOR LAWRENCE COUNTY HAS BEEN ALLOWED TO
EXPIRE...

AT 1024 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.

LAT...LON 3703 9381 3693 9380 3693 9363 3714 9361

$$

IZZI / CRAMER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Mar 12, 8:45 PM CST, 51 minutes earlier.

Area forecast discussion, Mar 12, 8:45 PM CST, 51 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
845 PM CST SUN MAR 12 2006

.UPDATE...
THUNDERSTORMS ACROSS SOUTHEAST KANSAS AND FAR WESTERN MISSOURI ARE
BECOMING MORE ORGANIZED IN TERMS OF ROTATION AND SEVERITY. LATEST
RUC INFORMATION CONTINUES TO SHOW AN OVERALL INCREASE OF 0-1KM
HELICITY IN SOUTHWEST MISSOURI SINCE 7 PM...WITH A SUBSTANTIAL
INCREASE IN SHEAR AND TORNADIC PARAMETERS IN THE SAME AREAS. EXPECT
THE STORMS IN FAR WESTERN MISSOURI AND NORTHEAST OKLAHOMA TO
CONTINUE THEIR INTENSITY IN THE NEXT HOUR OR TWO AND MAY BECOME
TORNADIC IF CONDITIONS WARRANT. JLT

&&

.DISCUSSION...
PREVIOUS DISCUSSION AT 330 PM
VERY DEFINED CONVERGENT ZONE SEEN IN METAR OBSERVATIONS ACROSS
EASTERN KANSAS. DEWPOINTS AHEAD OF THE DRY LINE IN THE 60S OVER
SOUTHWESTERN MISSOURI AND SOUTHEASTERN KANSAS. BEHIND THE DRY
LINE...DEWPOINTS ARE IN THE TEENS. THIS WILL BE THE FOCUS OF
THUNDERSTORM DEVELOPMENT FOR US THIS AFTERNOON AND EARLY EVENING.
EXTRAPOLATION OF THE LINE PUTS IT OVER SPRINGFIELD BY 01Z. 18Z SGF
SOUNDING SHOWING A LOADED GUN PROFILE...CAPE VALUES OF 2164
J/KG...WBZ AT 8850 FEET AND -5.8 LIS. GETTING REPORTS OF TORNADOS
AND LARGE HAIL FROM STORMS IN KANSAS AND NORTHERN MISSOURI AND THEY
ARE HEADED THIS WAY.

GFS MOVES THE 850MB LOW THROUGH NORTHEASTERN MISSOURI BY 12Z MONDAY.
AHEAD OF THE LOW...925MB WINDS UP TO 50KTS COVER THE ENTIRE SOUTHERN
PART OF THE STATE.  WE ARE GOING TO SEE SEVERE WEATHER PROGRESSING
THROUGH THE NIGHT. SPC FORECASTING SQUALL LINE DEVELOPMENT OVERNIGHT
AS WELL AND HAVE THE TORNADO WATCH OUT THROUGH 10 PM THIS EVENING.
WOULD NOT BE SURPRISED TO SEE THAT EXTENDED.

ONCE THE LOW MOVES EAST...850MB TEMPS DROP FROM 14C TODAY TO -4C
TOMORROW AFTERNOON. TEMPERATURES SHOULD BECOME MORE SEASONAL MONDAY
AND TUESDAY WITH TEMPERATURE IN THE MID 50S FOR HIGHS.

DID NOT MESS TOO MUCH WITH PREVIOUS FORECAST. DID INTRODUCE CHANCE
THUNDERSTORMS TO THE FORECAST FOR THURSDAY AS A SHORTWAVE MOVES
THROUGH NORTHERN MISSOURI DURING THE DAY. OTHERWISE...JUST FOCUSED
ON THE SHORT TERM. GCC
&&

.AVIATION...

00Z TAFS...DRY LINE STILL HANGING TOUGH OVER EASTERN KANSAS. LATEST
SOUNDING SHOWING THE SUBSIDENCE INVERSION STARTING TO BREAK DOWN. SO
CONVECTION SHOULD BEGIN ACROSS SOUTHERN MISSOURI SHORTLY. STILL
LOOKS LIKE THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING AS COLD
FRONT DOES NOT MAKE ITS WAY THROUGH UNTIL 12Z TOMORROW.

GCC

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Mar 12, 6:25 PM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
625 PM CST SUN MAR 12 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131500-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
625 PM CST SUN MAR 12 2006

...SEVERE WEATHER POSSIBLE THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

 WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CAPABLE OF
 PRODUCING:

   HAIL TO THE SIZE OF BASEBALLS.
   DAMAGING WINDS IN EXCESS OF 80 MPH.
   TORNADOES...A FEW POTENTIALLY VIOLENT AND LONG LIVED.
   LOCALLY HEAVY RAINFALL.

 AREAS AFFECTED AND TIMING:

  ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH THE
  EVENING. THE HIGHEST THREAT AREA WILL BE WEST OF A LINE FROM
  JOPLIN TO NEVADA EARLY THROUGH 9 PM THIS EVENING. SPREADING
  EASTWARD OVER CENTRAL MISSOURI FROM BRANSON TO OSAGE BEACH AROUND
  MIDNIGHT. THEN OVER SOUTHEASTERN AND EASTERN MISSOURI AROUND 3 AM.

  DISCUSSION:

  THUNDERSTORMS WILL BE FOCUSED ALONG A WARM FRONT OVER NORTHERN
  MISSOURI AND ALONG A DRY LINE SITUATED OVER EASTERN KANSAS.
  CURRENTLY...THE DRY LINE IS LOCATED IN EASTERN KANSAS FROM TOPEKA
  SOUTH TO CENTRAL OKLAHOMA. SEVERE THUNDERSTORMS ARE FORMING ALONG
  THIS LINE AND THE LINE WILL SLOWLY MOVE EAST OVERNIGHT. SQUALL
  LINES ARE EXPECTED TO FORM OVER NIGHT AND THE ASSOCIATED
  THUNDERSTORMS WILL PRODUCE LARGE HAIL...DAMAGING STRAIGHT LINE
  WINDS AND HAS THE POSSIBILITY OF PRODUCING SOME VIOLENT TORNADOES.

  THIS IS POTENTIALLY A VERY DANGEROUS SITUATION. PLEASE REVIEW
  SEVERE WEATHER SAFETY RULES AND MONITOR LOCAL MEDIA AND NOAA
  WEATHER RADIO FOR WATCHES AND WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  ANOTHER STORM SYSTEM WILL MOVE THROUGH THE STATE THURSDAY FOR AN
  INCREASED THREAT OF THUNDERSTORMS THURSDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
  EARLY EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GCC

In the hours before

Local storm report, Mar 12, 9:17 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
917 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TORNADO          EL DORADO SPRINGS       37.88N 94.02W
03/12/2006                   CEDAR              MO   PUBLIC

            TORNADO REPORTED NORTH OF CITY. DAMAGE TO ONE HOME
            REPORTED BY 911 CENTER. NO INJURIES REPORTED.

&&

JAS
Local storm report, Mar 12, 9:22 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
922 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FUNNEL CLOUD     1 S BOSTON              37.40N 94.28W
03/12/2006                   BARTON             MO   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED NEAR HIGHWAYS 71 AND 126 AND
            HIGHWAYS 126 AND T

&&

JAS
Local storm report, Mar 12, 9:23 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
923 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             1 S BOSTON              37.40N 94.28W
03/12/2006  E1.00 INCH       BARTON             MO   EMERGENCY MNGR

&&

JAS
Local storm report, Mar 12, 9:25 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
925 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             FRONTENAC               37.46N 94.69W
03/12/2006  E0.88 INCH       CRAWFORD           KS   PUBLIC

&&

JAS
Local storm report, Mar 12, 9:28 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
928 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     TORNADO          FILLEY                  37.76N 93.95W
03/12/2006                   CEDAR              MO   EMERGENCY MNGR

            TORNADO DAMAGE CONFIRMED BY LAW ENFORCEMENT IN THE FILLEY
            AREA. INJURIES AND MISSING PERSONS HAVE BEEN REPORTED.

&&

JAS
Local storm report, Mar 12, 9:33 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
933 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FUNNEL CLOUD     2 N GOODMAN             36.77N 94.40W
03/12/2006                   NEWTON             MO   AMATEUR RADIO

            FUNNEL CLOUD REPORTED ON HIGHWAYS 71 AND AA ON THE
            MCDONALD/NEWTON COUNTY LINE

&&

JAS

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 8:07 PM CSTSevere Thunderstorm WarningSGFBarton, Vernon68 min
Mar 12, 8:43 PM CSTSevere Thunderstorm WarningSGFCedar62 min
Mar 12, 8:48 PM CSTTornado WarningSGFCedar, Vernon40 min
Mar 12, 8:51 PM CSTSevere Thunderstorm WarningSGFJasper39 min
Mar 12, 8:53 PM CSTTornado WarningSGFBarton44 min
Mar 12, 9:01 PM CSTTornado WarningSGFMcDonald, Newton55 min
Mar 12, 9:02 PM CSTTornado WarningSGFSt. Clair51 min
Mar 12, 9:20 PM CSTTornado WarningSGFDade37 min
Mar 12, 9:22 PM CSTTornado WarningSGFBenton, Hickory53 min
Mar 12, 9:27 PM CSTSevere Thunderstorm WarningSGFCedar48 min
Mar 12, 9:35 PM CSTTornado Warning EmergencySGFCedar34 min
Mar 12, 9:46 PM CSTSevere Thunderstorm WarningSGFJasper44 min
Mar 12, 9:51 PM CSTTornado WarningSGFPolk30 min
Mar 12, 9:57 PM CSTTornado WarningSGFCamden63 min
Mar 12, 9:59 PM CSTTornado Warning EmergencySGFChristian, Greene, Stone65 min
Mar 12, 10:08 PM CSTTornado WarningSGFHickory44 min
Mar 12, 10:09 PM CSTTornado WarningSGFMorgan66 min
Mar 12, 10:12 PM CSTSevere Thunderstorm WarningSGFBarry63 min
Mar 12, 10:22 PM CSTSevere Thunderstorm WarningSGFVernon38 min
Mar 12, 10:30 PM CSTTornado WarningSGFMiller27 min
Mar 12, 10:37 PM CSTTornado Warning EmergencySGFBarry, Stone39 min
Mar 12, 10:39 PM CSTTornado Warning EmergencySGFWebster66 min
Mar 12, 10:43 PM CSTTornado WarningSGFBenton15 min
Mar 12, 10:46 PM CSTTornado WarningSGFSt. Clair29 min
Mar 12, 10:53 PM CSTTornado WarningSGFTaney67 min
Mar 12, 11:00 PM CSTTornado WarningSGFMorgan60 min
Mar 12, 11:07 PM CSTTornado Warning EmergencySGFWright48 min
Mar 12, 11:13 PM CSTSevere Thunderstorm WarningSGFJasper, Newton32 min
Mar 12, 11:13 PM CSTTornado WarningSGFMiller22 min
Mar 12, 11:15 PM CSTSevere Thunderstorm WarningSGFBenton30 min
Mar 12, 11:25 PM CSTTornado WarningSGFOzark65 min
Mar 12, 11:30 PM CSTSevere Thunderstorm WarningSGFMorgan30 min
Mar 12, 11:36 PM CSTTornado WarningSGFLaclede, Texas40 min
Mar 12, 11:40 PM CSTTornado WarningSGFMorgan35 min
Mar 12, 11:43 PM CSTSevere Thunderstorm WarningSGFLawrence49 min
Mar 12, 11:45 PM CSTSevere Thunderstorm WarningSGFPolk60 min
Mar 12, 11:49 PM CSTTornado WarningSGFPulaski28 min
Mar 12, 11:52 PM CSTSevere Thunderstorm WarningSGFDallas53 min
Mar 12, 11:55 PM CSTSevere Thunderstorm WarningSGFBenton50 min
Mar 12, 11:59 PM CSTTornado WarningSGFHickory28 min
Mar 13, 12:00 AM CSTSevere Thunderstorm WarningSGFDouglas45 min
Mar 13, 12:04 AM CSTTornado WarningSGFDallas20 min
Mar 13, 12:05 AM CSTTornado WarningSGFDent38 min
Mar 13, 12:06 AM CSTTornado WarningSGFBenton20 min
Mar 13, 12:08 AM CSTTornado WarningSGFPhelps37 min
Mar 13, 12:11 AM CSTTornado WarningSGFDouglas, Howell64 min
Mar 13, 12:15 AM CSTSevere Thunderstorm WarningSGFCamden60 min
Mar 13, 12:16 AM CSTSevere Thunderstorm WarningSGFGreene74 min
Mar 13, 12:19 AM CSTTornado WarningSGFGreene49 min
Mar 13, 12:20 AM CSTTornado WarningSGFCamden29 min
Mar 13, 12:41 AM CSTTornado WarningSGFOregon, Shannon64 min
Mar 13, 12:42 AM CSTTornado WarningSGFMiller28 min
Mar 13, 12:46 AM CSTTornado WarningSGFWebster39 min
Mar 13, 12:52 AM CSTTornado WarningSGFMaries42 min
Mar 13, 1:22 AM CSTSevere Thunderstorm WarningSGFWright53 min
Mar 13, 1:59 AM CSTSevere Thunderstorm WarningSGFTexas46 min
Mar 13, 2:07 AM CSTSevere Thunderstorm WarningSGFDent39 min
Mar 13, 2:09 AM CSTTornado WarningSGFOzark39 min
Mar 13, 2:11 AM CSTSevere Thunderstorm WarningSGFTexas34 min
Mar 13, 3:00 AM CSTSevere Thunderstorm WarningSGFHowell45 min
Mar 13, 3:25 AM CSTSevere Thunderstorm WarningSGFOregon65 min

Nearby

Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.